MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned with no packaging.On visual/microscopic inspection, the proximal contact and the delivery wire were kinked.The main coil was confirmed to be physically detached from the delivery wire.The main coil was kinked and stretched.On functional testing, it was noted that the main coil was not attached to the delivery wire within the introducer sheath.The introducer sheath was flushed, and the coil was advanced with friction noted, the main coil exited, and it was confirmed to be physically detached.The main coil was kinked and stretched.A patency test was performed on all the returned catheters and some passed a 0.021¿ mandrel where some passed a 0.027¿ mandrel, indicating that these catheters are not compatible (too large internal diameter (id)).A coil in catheter test was not performed as the returned catheters are not compatible.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.There was no continuous flush maintained and the non-stryker catheters used were not compatible with these coils, the id was too large which would have caused the coils to double over inside the catheter lumen causing the reported coil in catheter friction.As per the dfu, ¿in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil¿.Also, non-stryker micro catheters were returned which may have been used, contributing to the reported event.As per the dfu the safety and performance characteristics of the target detachable coil system (target detachable coils, inzone detachment systems, delivery systems and accessories) have not been demonstrated with other manufacturer¿s devices (whether coils, coil delivery devices, coil detachment systems, catheters, guidewires, and/or other accessories).Due to the potential incompatibility of non stryker neurovascular devices with the target detachable coil system, the use of other manufacturer¿s device(s) with the target detachable coil system is not recommended.Based on the investigation results and available information an assignable cause of user error will be assigned to the as reported coil in catheter friction and as analyzed coil delivery wire kinked/bent, coil proximal contact kinked/bent, main coil prematurely detached during use, main coil stretched and main coil kinked/bent.Issue investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description
The subject coil was returned for analysis and it was discovered that the main coil prematurely detached during use.There was no clinical consequence to the patient reported as a result of this event.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11498805
Report Number3008881809-2021-00121
Device Sequence Number3971744
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22358336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1